Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 403, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 8, 2006, 2:44 PM EDT for Butts County, Georgia. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2006, 2:44 PM EDT (18:44 UTC)
- Expired
- Aug 8, 2006, 3:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Butts County, GA
The radar
The Atlanta radar (KFFC), 49 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 3:00 PM EDT | HAIL 1 | 6 W Jackson, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 428 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 081844 SVRFFC GAC035-081915- /O.NEW.KFFC.SV.W.0403.060808T1844Z-060808T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 244 PM EDT TUE AUG 8 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUTTS COUNTY IN CENTRAL GEORGIA * UNTIL 315 PM EDT * AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR JENKINSBURG...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3333 8403 3330 8408 3321 8411 3322 8397 $$
1 follow-up statement
000
WWUS52 KFFC 081855
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 PM EDT TUE AUG 8 2006
GAC035-081915-
/O.CON.KFFC.SV.W.0403.000000T0000Z-060808T1915Z/
BUTTS GA-
255 PM EDT TUE AUG 8 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR BUTTS COUNTY...
AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER WEST
CENTRAL BUTTS COUNTY...MOVING SOUTH AT 10 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN MAINLY OVER WESTERN
BUTTS COUNTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3331 8402 3329 8408 3321 8409 3322 8397
3329 8398
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 5:30 AM EDT, 9 hours 14 minutes earlier.
Area forecast discussion, Aug 8, 5:30 AM EDT, 9 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 AM EDT TUE AUG 8 2006 .SHORT TERM...(TODAY THROUGH THURSDAY) LATEST UPPER CHARTS SHOW A PERSISTENT MID-UPPER RIDGE ANCHORED OVER THE SOUTHEAST...WHILE AT THE SURFACE...A LEE-SIDE TROUGH NOSES DOWN THE APPALACHIAN CHAIN AND ACROSS NE AND EAST CENTRAL GA. FURTHER NORTH...A WEAK SURFACE BOUNDARY SAGS TOWARD THE TN VALLEY. MODELS INDICATE THIS FRONT WILL CREEP SOUTHWARD TODAY...AND EASE INTO NORTH GA BY THIS EVENING. HOWEVER...HAVE LITTLE CONFIDENCE THE FRONT WILL PUSH VERY FAR SOUTHWARD...AND LIKELY NOT PUSHING INTO GA UNTIL EARLY WEDNESDAY MORNING. THEREFORE...SEE NO REASON TO STRAY FAR FROM PERSISTENCE FOR TODAY...WITH DOMINATING HIGH PRESSURE PUSHING HIGHS BACK INTO THE MID-UPPER 90S THIS AFTERNOON. EXPECT VERY HOT TEMPS TO ONCE AGAIN SPARK ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS...WITH THE MORE FAVORABLE LOCATIONS FOR THUNDERSTORMS TO BE GENERALLY ACROSS THE EASTERN AND SOUTHERN PORTIONS OF THE FORECAST AREA WHERE LOWER PRESSURES ASSOCIATED WITH THE LEE-SIDE TROUGH AND WARMER DEWPOINTS WILL BE FOCUSED. A FEW STORMS COULD BE STRONG...BUT MID-UPPER RIDGING AND LACK OF LOW-MID LEVEL SHEAR WILL HINDER SEVERE STORM DEVELOPMENT. HAVE BUMPED RAIN CHANCES UP SLIGHTLY FOR WED AND THU AFTERNOONS AS THE ACTIVE EASTERN PERIPHERY OF THE MID AND UPPER RIDGE RETREATS BACK OVER GA...WHILE THE SURFACE FRONT SAGS INTO THE AREA AND PROVIDES A FOCUS FOR CONVECTION DURING MAX HEATING. WILL SHOW SLIGHTLY COOLER HIGHS FOR WED AND THU WITH A WEAKER RIDGE OVERHEAD...COOL FRONT IN THE AREA...AND INCREASED RAIN CHANCES AND CLOUD COVER. .LONG TERM...(THURSDAY NIGHT THROUGH MONDAY) GFS SHOWS A STRONG SHORTWAVE PUSHING ACROSS THE TN VALLEY REGION AND PUSHING A WEAK COOL FRONT ACROSS GA FRI-SAT TIME FRAME. THIS WILL WARRANT SLIGHTLY HIGHER POPS...WITH 50-60% POPS ON FRIDAY... DIMINISHING TO 40% ON SAT...THEN JUST SLIGHT CHANCE FOR SUN-MON AS THE SHORTWAVE PULLS OFF TO THE EAST AND SURFACE FRONT SAGS SOUTH OF THE FORECAST AREA. AS HIGH PRESSURE BUILDS BACK OVER THE REGION... EXPECT AFTERNOON TEMPS TO POSSIBLY CREEP BACK UP INTO THE MID-UPPER 90S BY SUN-MON. && .AVIATION... CURRENT SATELLITE LOOP SHOWS MOSTLY CLEAR SKIES ACROSS THE STATE THIS MORNING. WILL SEE SCT SHRA/TSRA THIS AFTERNOON AND EVENING... OTHERWISE GENERALLY VFR CONDITIONS ACROSS TAF SITES. WILL GO WITH VCTS AT TAF SITES AFTER 18Z. PATCHY LIGHT FOG/HAZE THIS MORNING MAY RESTRICT VSBYS INTO THE 2 TO 4 MILE RANGE UNTIL AROUND 14Z. LIGHT AND VRB WINDS THIS MORNING BECOMING NW 3-7KT BY 16Z. .PRELIMINARY POINT TEMPS/POPS... ATLANTA 97 75 93 74 / 30 10 40 20 ATHENS 98 73 94 71 / 30 20 40 20 GAINESVILLE 95 73 92 71 / 40 20 30 20 ROME 98 73 97 74 / 20 10 30 20 COLUMBUS 98 76 95 75 / 40 20 40 30 MACON 97 75 95 74 / 30 20 40 30 PEACHTREE CITY 95 70 93 71 / 30 10 30 20 CARTERSVILLE 94 70 93 71 / 20 10 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 39
Hazardous weather outlook, Aug 8, 2:00 PM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 200 PM EDT TUE AUG 8 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-090945- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 200 PM EDT TUE AUG 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... A SURFACE TROUGH REMAINS ACROSS CENTRAL GEORGIA THIS AFTERNOON... WITH A STRONG UPPER LEVEL RIDGE STILL ANCHORED OVER THE REGION. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE STRONG GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. .DISCUSSION... A SURFACE TROUGH ACROSS CENTRAL GEORGIA ALONG WITH A WARM...MOIST AIRMASS WILL COMBINE TO PRODUCE SCATTERED THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. THE AIRMASS ACROSS THE AREA WILL BE MODERATELY UNSTABLE THIS AFTERNOON AND EVENING WITH CAPES IN THE 1000 TO 1500 RANGE AND LIFTED INDICES AROUND MINUS 2 TO MINUS 3. WITH THE LACK OF STRONG UPPER DYNAMICS...ONLY MODERATE INSTABILITY AND WEAK VERTICAL WIND SHEAR...ONLY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL BE BETWEEN 2 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 8, 1:13 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 113 PM EDT TUE AUG 8 2006 GAZ070-081745- 113 PM EDT TUE AUG 8 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL...50 MPH WINDS AND VERY HEAVY RAIN IN LAMAR COUNTY UNTIL 145 PM EDT... AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF JOHNSTONVILLE...MOVING SOUTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS LAMAR COUNTY THROUGH 145 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE JOHNSTONVILLE...GOGGINS AND BARNESVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 8, 1:41 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 141 PM EDT TUE AUG 8 2006 GAZ054-055-081815- 141 PM EDT TUE AUG 8 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN FAYETTE AND CLAYTON COUNTIES UNTIL 215 PM EDT... AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTHWEST OF JONESBORO...MOVING SOUTH AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS FAYETTE AND CLAYTON COUNTIES THROUGH 215 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE KENWOOD...JONESBORO AND LOVEJOY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 8, 2:00 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 200 PM EDT TUE AUG 8 2006 GAZ069>071-081830- 200 PM EDT TUE AUG 8 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN UPSON...MONROE AND LAMAR COUNTIES UNTIL 230 PM EDT... AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES EAST OF YATESVILLE MOVING SOUTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS UPSON...MONROE AND LAMAR COUNTIES THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE YATESVILLE...RUSSELLVILLE AND CULLODEN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 8, 2:21 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 221 PM EDT TUE AUG 8 2006 GAZ042-081845- 221 PM EDT TUE AUG 8 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN CARROLL COUNTY UNTIL 245 PM EDT... AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 SOUTH WEST OF CARROLLTON...MOVING SOUTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS CARROLL COUNTY THROUGH 245 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 8, 2:28 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 228 PM EDT TUE AUG 8 2006 GAZ057-081900- 228 PM EDT TUE AUG 8 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN HENRY COUNTY UNTIL 300 PM EDT... AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF OLA...MOVING SOUTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS HENRY COUNTY THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE OLA. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 8, 2:40 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 240 PM EDT TUE AUG 8 2006 GAZ041-081915- 240 PM EDT TUE AUG 8 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN HARALSON COUNTY UNTIL 315 PM EDT... AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES NORTHEAST OF BUCHANAN...MOVING SOUTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS HARALSON COUNTY THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BUCHANAN. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:09 PM EDT | Severe Thunderstorm Warning | FFC | Heard | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.